MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that after an intraocular lens (iol) implantation procedure, the patient experienced blurry vision.Subsequently the lens was removed and replaced with another lens.The clinical reason for explant was asthenopia.According to additional information received stating that the lens was replaced with another company lens.There was no patient harm occurred.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., h.11.The lens was returned submerged in clear liquid inside a small, plastic specimen jar.The optic was cut almost completely into two pieces, beginning at the optic edge and travelling across the optic center toward the opposite optic edge.This damage was typical to damage from an insertion and removal.The anterior optic surface had two small scratches near the optic center on one half of the lens and another small, anterior surface scratch on the other half of the lens.A qualified cartridge was indicated.The viscoelastic and handpiece information was not provided.It is unknown if qualified products were used.The root cause cannot be determined for the reported complaint.The lens was scratched and cut almost completely into two pieces, typical of an insertion and removal.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.It is unknown if a qualified handpiece and viscoelastic were used.Company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instruction for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The company (3.00 cyl.) 11.5 diopter (add power +2.17/+3.25 diopter) lens was removed and replaced with a noncompany lens (model and diopter unknown).The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24896917
Report Number1119421-2026-00794
Device Sequence Number9690279
Product Code MJP
UDI-Device Identifier00380652458276
UDI-Public(01)00380652458276(17)261109(11)221111(10)15530211
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT5
Device Catalogue NumberCCWTT5.115
Device Lot Number15530211
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown